Dexamethasone

Dexamethasone is a corticosteroid hormone, which is used in conditions like arthritis, allergic reactions, inflammation, dermatitis, ulcerative colitis, and adrenal insufficiency. It works by blocking the immune system response to inflammation.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will Methotrexate cause more hair fall when used for alopecia areata?

Query: Hi doctor,I am a 31-year-old female. Currently, I have alopecia areata. It got flared up due to my current stress situation. I am looking for a medication to cure it. I heard about Dexamethasone and Methotrexate for treating it. My dermatologist advised me to take Methotrexate. I am concerned about ...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Alopecia areata is a chronic recurrent condition that occurs due to a genetic component. Due to its genetic component, it has a tendency to recur again and again. Both Dexamethasone and Methotrexate are good options. Taking Methotrexate is better as it causes fewer ...  Read Full »

What are the side effects of Dexamethasone?

Query: Hi doctor, I was having COVID-19 for the last two weeks and was having Dexamethasone 4 mg twice daily for ten days, and my sugar levels are rising since these ten days, around 200 mg/dL to 280 mg/dL. Even I have tried some medicines for that. Now I came to know that Dexamethasone can cause cataracts...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Thanks for the query. I can understand your concern. According to your statement, you have been suffering from the COVID-19 (coronavirus disease 2019) infection. You have been taking Dexamethasone for the last ten days, and blood sugar has risen. Dexamethasone can incre...  Read Full »

Does Dexamethasone increase the blood sugar levels in diabetic patients?

Query: Hi doctor, I am diabetic, and I can manage my HbA1c level at 6.5 percent with diet and without any medications. Now I have COVID-19, and it is my tenth day. I am taking a course of Dexamethasone 4 mg twice daily per day. My sugar level always ranges between 250 mg/dL to 300 mg/dL. I took Amaryl 2 m...  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi, Welcome to icliniq.com. Thanks for your query. Dexamethasone is a Steroid, and it increases sugar levels. COVID-19 (coronavirus disease 2019) and stress also can increase your sugar levels. If you are feeling fine and good, then you have two options for high sugar levels. You can increase tabl...  Read Full »

My 5-year-old daughter is suffering from cough and fever. Can I give Dexona to her?

Query: Hello doctor, My 5 year old daughter is suffering from a cough and mild fever for the last four days. Doctor prescribed with LCF Syrup and Azithral Syrup, but she is still coughing. Today, when she was sleeping, we heard cracking and wheezing sound and difficulty in breathing. Shall I give her Dexon...  Read Full »


Dr. Faisal Abdul Karim Malim

Child Health Specialist, Paediatrician

Answer: Hi, Welcome to icliniq.com. Please do CBC (complete blood count) and a chest x-ray before starting Dexona (Dexamethasone) as it is a steroid. Also, there may be a history of childhood asthma (hyper-reactive airway disease) and it is better to be sure before giving this medicine. This mostly looks li...  Read Full »

Are my symptoms due to PCOS?

Query: Hi doctor, I am a 34 year old white female. My height is 5'4" and weight is 165 lbs. I am a healthy athlete (crossfit athlete and a former state champion). I had a very high stress as entrepreneur for more than 5 years. My initial complaints were low energy, depression, fatigue, irregular, heavy per...  Read Full »


Dr. Bindiya Thakkar

Diabetologist, Endocrinologist

Answer: Hi, Welcome to icliniq.com. This is probably PCOS (polycystic ovarian syndrome) as you mentioned. Your history is consistent with it. I need the actual report of testosterone to know the method used for analysis and whether it was total or bioavailable testosterone. I noticed the liver function test...  Read Full »

Can I take Zylopred drops in stead of Vigadexa for the viral infection in my eye?

Query: Hello doctor, My eye had a viral infection but the doctor gave me Vigadexa, Flur, and Ara drops and infection has been under control after 10 days of medications. Now, there is no discharge, no pain, no red eye but suddenly my vision from the infected eye get severely blurred. As per the doctor, th...  Read Full »


Dr. Rahul Vaswani

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. I would like to know who made the diagnosis of a viral infection? Vigadexa (Moxifloxacin and Dexamethasone) and Zylopred (Gatifloxacin Topical and Loteprednol) both contain steroids and are not recommended for viral infections. I really do not f...  Read Full »

I have throat inflammation after drinking phenyl. What shall I do now?

Query: Hi doctor, I drank about 5 mL of white phenyl disinfectant. Following which I had a headache and took Allegra and Avil tablet. There is inflammation in my throat and ear. Today, I took Pantos tablet, Sucralfate and Oxetacaine suspension and Ultracet. What shall I do now?  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Obviously, you will have some complications of the chemical substance you have drunk. Mucosa of upper gastrointestinal and respiratory tract is more sensible to react against chemicals than the stomach.¬†Also, you have protected your stomach somehow by using Allegra (Fexo...  Read Full »

I suffer dry eyes that aggravates on using computer and reading. Please suggest solution?

Query: Hello doctor, I have been suffering from dry eyes for four years. I have seen many eye doctors, but no cause has been found. A while ago, I started noticing my eye-lids looking weird. I also discovered I had Demodex mites on my face, but none were found on my eyelashes. However, I made some photos...  Read Full »


Dr. Priyanka Agarwal

Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. We do have natural microbe or flora on our face and eyelashes but Demodex mite cannot be, it is a foreign microbe that needs to be treated. I can see the images (attachment removed to protect patient identity) and there is redness beneath the eye and also white at the b...  Read Full »

My son has been prescribed Otomize spray for ear infection. Is it safe?

Query: Hello doctor,My son has an ear infection, with some discharge. Our local GP tested the discharge and found evidence of several bugs, prescribing Otomize ear spray (Neomycin, Dexamethasone, Acetic Acid). He wears hearing aids, and at his last audiology appointment (three months ago) there was evidenc...  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. If there is a perforation or even the slightest doubt of it, Neomycin in the optimize spray can enter the middle ear and pass through round window membrane and cause permanent damage to the inner ear and thereby sensorineural hearing loss. Hence that spray is best av...  Read Full »

What are the symptoms of overdose of Podophyllin?

Query: Hi doctor, I treated some HPV genital warts using cryogenic therapy, followed by applying a liberal amount of Podophyllin, which I left on overnight. Sometimes during sleep, I became very ill and agitated, had the chills and could not get warm, and when I got up I was very weak and lethargic, no ap...  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Your concern is acute systemic toxicity due to Ligans in Podophyllin most probably. Have a single dose (2 ml) of intravenous or intramuscular Pheniramine (Avil) along with a single (2 ml) dose of Dexamethasone intravenous or intramuscular by consulting a general physici...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.